Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!I am so sorry no one has assisted you and your Labradoodle yet todayOften when we give a first vaccination they will not have a reaction because the body will not recognize the vaccination but when a second is given they can have a vaccine reaction. It is abnormal that the reaction is lasting several days without improvement and might warrant a return visit to your veterinarian for reevaluationYou can try benadryl at 1 mg/ pound every 6-8 hours to see if that helps with this situation but it may cause increased sedation initially. If it is a vaccine reaction it should help him feel a bit better. But if not he may require steroids to suppress that immune response and put him on a road to recovery. In the future with this vaccination you should notify your veterinarian of this response so that preventative measures can be taken ahead of time to prevent his lethargy and overall changes sinceI hope this information makes sense but please let me know how else I can assist you both today
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!
If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!
Renal dysplasia is typically diagnosed with an ultrasound so this might need to be investigated further in the futureIn regards ***** ***** current symptoms I do have this occur on occasion with a very healthy young dog and their second vaccination and is considered a vaccination reaction. I am not saying it is unrelated to the vaccination, it seems very probable it is but is unlikely having to do with his previous history when he was a puppyPlease let me know if you have any additional questions or concerns
I would try the benadryl for the vaccine reaction but if an ultrasound was done and indicates there are changes to the kidneys then this is fairly conclusive of changes unfortunately
Please let me know if I can be of any further assistance to you both today
LOL I understood what you meant. I really do not think the two are related. A vaccination reaction is unrelated to any issues with the kidneys
A reaction can occur within 10 minutes of the vaccination or several days to weeks after the vaccination so yes it is quite probable it is from the vaccination
But again if he is not showing any improvement I would urge to have him rechecked to ensure there is nothing else going on that requires treatment
I am glad to see you were able to view my responses earlier.
Please let me know if I can be of any further assistance to you both today!
Good morning, I wanted to check in on you both to see how he is feeling after our conversation? I would love an update when you are able!If you are satisfied with our chat please rate or accept so I maybe compensated for my time. Thank you